Alert archive / Virginia / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 142, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jul 19, 2013, 5:54 PM EDT for Botetourt County, Virginia. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 19, 2013, 5:54 PM EDT (21:54 UTC)
- Expired
- Jul 19, 2013, 6:45 PM EDT
- In force
- 51 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
County Botetourt County, VA
The radar
The Roanoke radar (KFCX), 85 km from the middle of the area, began a volume at 21:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 9.9 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 14 J/kg
- Mixed-layer CIN
- -219 J/kg
- Mixed-layer LCL
- 982 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
842
WUUS51 KRNK 192154
SVRRNK
VAC023-192245-
/O.NEW.KRNK.SV.W.0142.130719T2154Z-130719T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
554 PM EDT FRI JUL 19 2013
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN BOTETOURT COUNTY IN WEST CENTRAL VIRGINIA...
* UNTIL 645 PM EDT
* AT 551 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR SPRINGWOOD...AND WAS MOVING
TO THE EAST AT 15 MPH.
* LOCATIONS IMPACTED INCLUDE...
SPRINGWOOD...
AND ARCADIA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS NOW! IF
YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER SIZE
OR LARGER HAIL...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING
DOWNED TREES OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND
PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE
BLACKSBURG FACEBOOK PAGE AND ON TWITTER.
&&
LAT...LON 3760 7957 3757 7956 3754 7950 3753 7950
3749 7954 3755 7976 3761 7977 3764 7964
TIME...MOT...LOC 2154Z 270DEG 14KT 3757 7972
$$
RAB1 follow-up statement
388
WWUS51 KRNK 192232
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
632 PM EDT FRI JUL 19 2013
VAC023-192245-
/O.CON.KRNK.SV.W.0142.000000T0000Z-130719T2245Z/
BOTETOURT VA-
632 PM EDT FRI JUL 19 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR NORTHEASTERN BOTETOURT COUNTY IN WEST CENTRAL VIRGINIA...
AT 630 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED NEAR NATURAL BRIDGE...AND WAS MOVING TO
THE EAST AT 15 MPH.
THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
NORTHEASTERN BOTETOURT COUNTY...APPROXIMATELY FIVE MILES NORTH OF BUCHANAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS NOW! IF
YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER SIZE
OR LARGER HAIL...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING
DOWNED TREES OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND
PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE
BLACKSBURG FACEBOOK PAGE AND ON TWITTER.
&&
LAT...LON 3762 7962 3760 7958 3757 7963 3758 7969
3761 7974 3764 7964
TIME...MOT...LOC 2230Z 270DEG 14KT 3757 7953
$$
RABWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 4:11 PM EDT, 1 hour 43 minutes earlier.
Area forecast discussion, Jul 19, 4:11 PM EDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 411 PM EDT FRI JUL 19 2013 .SYNOPSIS... WEAK HIGH PRESSURE AT THE SURFACE AND ALOFT WILL MAINTAIN HOT AND HUMID CONDITIONS INTO SATURDAY. A WEAK COLD FRONT WILL DRIFT SOUTHEAST INTO THE AREA SATURDAY NIGHT...THEN STALL OVER OR JUST SOUTH OF THE REGION ON SUNDAY. THE PROXIMITY OF THIS FRONT WILL INCREASE THE THREAT FOR SHOWERS AND THUNDERS AS THE WEEKEND PROGRESSES INTO EARLY NEXT WEEK. && .NEAR TERM /THROUGH SATURDAY/... AS OF 405 PM EDT FRIDAY... STRONG DAYTIME HEATING...DIFFERENTIAL HEATING...AND LOCALIZED FORCED ASCENT DUE TO OROGRAPHY PROVIDED AGAIN PROVIDED THE NEEDED SUPPORT FOR CONVECTIVE DEVELOPMENT IN THE MOUNTAINS THIS AFTERNOON. HOWEVER...CONVECTIVITY ACTIVITY HAS REMAINED LIMITED AT BEST FURTHER EAST OVER THE PIEDMONT DUE TO THE PERSISTENCE OF A WEAK WARM NOSE IN LOWEST 10K FEET WITH LACKLUSTER MID LEVEL LAPSE RATES. WEAK CORFIDI VECTORS OF LESS THAN 5 KNOTS IN ALL AREAS...AND HIGH PRECIPITABLE WATER VALUES ON ORDER OF 1.65 INCHES HAVE RESULTED IN OUTFLOW- AND TOPOGRAPHICALLY-DOMINATED STORMS THAT HAVE YEILDED LOCALIZED FLASH FLOODING AND SPOTTY LOW-END SEVERE WIND AND HAIL. AS OF TIME OF THIS WRITING...SUFFICIENT OUTFLOW/COOL POOLS HAVE SPREAD ACROSS MOST OF THE MOUNTAIN AREAS SUCH THAT AREAL COVERAGE AND INTENSITY FOR THE REST OF THE AFTERNOON INTO THIS EVENING SHOULD BE ON THE WANE. HOWEVER...AN ISOLATED SEVERE STORM IS STILL POSSIBLE ACROSS THE PIEDMONT...WHERE THE AIRMASS HAS NOT BEEN WORKED-OVER AND STILL REMAINS QUITE SULTRY. LOSS OF DAYTIME HEATING AND LACK OF DYNAMIC FORCING SHOULD SEE DEMISE OF ALL CONVECTIVE ACTIVITY BY MIDNIGHT TONIGHT IN MOST AREAS...TO BE FOLLOWED BY DEVELOPMENT OF MOUNTAIN VALLEY FOG..WITH PATCHY FOG IN LOW LYING AREAS OF THE PIEDMONT. LITTLE CHANGE OF OVERALL AIRMASS ON SATURDAY SHOULD BRING A REPEAT PERFORMANCE OF WEATHER...WITH MORNING FOG BURNING OFF/LIFTING BY MID MORNING...TO BE FOLLOWED BY RAPID DEVELOPMENT OF TOWERING CUMULUS IN UNCAPPED ATMOSPHERE. WIDELY SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO REDEVELOP IN THE MOUNTAINS BY/AROUND NOON...SPREADING EAST INTO THE FOOTHILLS AND PIEDMONT SHORTLY THEREAFTER AS ERRATIC CORFIDI VECTORS BECOMING MORE WESTERLY AS UPPER RIDGE BEGINS TO BE SUPPRESSED SOUTHEASTWARD AS GREAT LAKE TROF BEGINS TO BECOME ESTABLISHED. && .SHORT TERM /SATURDAY NIGHT THROUGH MONDAY/... AS OF 345 PM EDT FRIDAY... UPPER TROF WELL IN PLACE OVER THE EASTERN UNITED STATES BY SATURDAY NIGHT WITH 500 MB HEIGHTS FALLING SLIGHTLY OVER THE COUNTY WARNING AREA ON SATURDAY NIGHT AND SUNDAY. THE UPPER JET WILL ADD SOME LIFT ON SATURDAY NIGHT THROUGH MONDAY. IN ADDITION...LOW LEVEL CONVERGENCE WILL INCREASE WITH THE ARRIVAL OF THE COLD FRONT ON SUNDAY. ENOUGH LIGHT AND FORCING TO KEEP HIGHER PROBABILITY OF PRECIPITATION IN THE FORECAST ON SUNDAY. MID LEVEL TEMPERATURES DROP SLIGHTLY WHICH WILL LEAD TO BETTER LAPSE RATES AND INSTABILITY OVER THE FORECAST AREA. AIR MASS WILL REMAIN HUMID AND PRECIPITABLE WATER VALUES STAY IN 1.5 TO 2.0 RANGE. WILL CONTINUE TO HIGHLIGHT THREAT OF HEAVY RAIN AND POTENTIAL FOR FLOODING IN THE HAZARDOUS WEATHER OUTLOOK. SURFACE DEW POINTS WILL REMAIN IN THE 60S AND 70S...KEEPING OVERNIGHT TEMPERATURES MILD. PRECIPITATION AND CLOUD COVER MAY LIMIT AMOUNT OF DAYTIME HEATING. STILL EXPECT TEMPERATURES TO BE NEAR NORMAL. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... AS OF 1140 AM EDT FRIDAY... 500 MB TROF REMAINS OVER THE EASTERN UNITED STATES THROUGH THIS TIME FRAME. SHORT WAVE ROTATING THROUGH THE TROF WILL PERIODICALLY BRING A COLD FRONT CLOSER TO THE FORECAST AREA. ECMWF BRINGS STRONGER SHORT WAVE...POSSIBLY CLOSING OFF INTO THE REGION ON WEDNESDAY AND THURSDAY. THIS WOULD BRING A COLD FRONT THROUGH THE AREA WITH THE POTENTIAL FOR A DECENT PUSH OF DRIER AND COOLER AIR IN FOR NEXT WEEKEND. BUT UNTIL THEN...REGION STAYS IN THE WARM UNSTABLE AIR MASS WITH DAILY THREAT OF AFTERNOON AND EVENING THUNDERSTORMS...OCCASIONALLY ENHANCED IN COVERAGE BY SHORT WAVE ENERGY COMING THROUGH THE UPPER TROF. EXPECT NEAR NORMAL TEMPERATURES THROUGH DAY 7/FRIDAY. && .AVIATION /20Z FRIDAY THROUGH WEDNESDAY/... AS OF 210 PM EDT FRIDAY... MAINLY VFR FLIGHT CONDITIONS ARE EXPECTED FOR THE REST OF THIS AFTERNOON AT ALL TERMINAL FORECAST SITES OUTSIDE OF AREAS OF SHOWERS/THUNDERSTORMS...WHERE CONDITIONS WILL LOCALLY BE REDUCED INTO THE LIFR RANGE IN TORRENTIAL RAIN. ACTIVITY THROUGH THE AFTERNOON HOURS WILL BE FOCUSED ALONG THE EASTERN FLANKS OF THE BLUE RIDGE...MAINLY SOUTH OF ROANOKE...WITH MORE ISOLATED/WIDELY SCATTERED STORMS AND ASSOCIATED RESTRICTIONS ELSEWHERE. WITH PRIMARY AREA OF STORMS REMAINING OUTSIDE OF TERMINAL FORECAST SITES (KLWB...KBLF...KBCB...KROA...KLYH...KDAN)...HAVE MAINTAINED MENTION OF VCTS AT ALL RESPECTIVE LOCATIONS...BUT WILL NOT INCLUDE PREVAILING CONDITION UNLESS SPECIFIC STORM DIRECTLY THREATENS ANY PARTICULAR SITE. WITH LOSS OF DAYTIME HEATING...A MOIST GROUND...CLEARING SKIES...AND NEARLY CALM BOUNDARY LAYER...SHOULD SEE ANOTHER NIGHT WHERE WIDESPREAD MOUNTAIN VALLEY FOG DEVELOPS...ALONG WITH MORE LOCALIZED FOG IN LOW LYING AREAS OF THE PIEDMONT...PRIMARILY DRIVING AREAS SUCH AS KLWB...KBCB...AND KLYH INTO IFR/LIFR RANGE...ALTHOUGH OTHER AREAS SUCH AS AT KBLF AND KDAN MAY TREND THAT WAY AS WELL. SIMILAR TO THIS MORNING...EXPECT FOG TO BURN OFF/LIFT BY 0900-1000 AM ON SATURDAY IN MOST AREAS...ONLY TO BE REPLACED BY BUILDING CLOUDS AND REDEVELOPMENT OF SHOWERS/THUNDERSTORMS SHORTLY BEFORE/AROUND NOON. APPROACH OF COOL FRONT FROM NORTH AND WEST WILL PROVIDE EVEN GREATER THREAT/FOCUS FOR A MORE WIDESPREAD COVERAGE OF STORMS BY MID-LATE AFTERNOON...ALONG WITH ASSOCIATED FLIGHT RESTRICTIONS...AND AS IT STALLS OVER THE AREA SATURDAY NIGHT INTO SUNDAY. PROXIMITY OF FRONT WILL MAINTAIN THREAT OF WIDESPREAD FLIGHT RESTRICTIONS INTO AT LEAST MVFR...IF NOT IFR RANGE...DURING THIS TIMEFRAME. MODELS CONTINUE TO DEPICT STALLED FRONT REMAINING OVER/NEAR THE AREA INTO EARLY NEXT WEEK...ONLY TO HAVE YET ANOTHER FRONT TO APPROACH AND THEN STALL OVER THE AREA BY MIDWEEK. AS A RESULT...INTRUSIONS BACK INTO THE VFR RANGE MAY BE RELATIVELY SHORT LIVED WELL INTO NEXT WEEK...ESPECIALLY IN THE MOUNTAINS. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...WERT NEAR TERM...WERT SHORT TERM...AMS LONG TERM...AMS AVIATION...WERT
Hazardous weather outlook, Jul 19, 5:36 AM EDT, 12 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 536 AM EDT FRI JUL 19 2013 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>045-200945- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE- GREENBRIER- 536 AM EDT FRI JUL 19 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. ISOLATED STRONG TO SEVERE THUNDERSTORMS ALONG WITH LOCALLY HEAVY RAINFALL WILL BE POSSIBLE THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORMS WILL BECOME MORE NUMEROUS OVER THE WEEKEND WITH THE CONTINUED THREAT FOR ISOLATED TO SCATTERED SEVERE STORMS ALONG WITH FLOODING FROM VERY HEAVY RAINFALL INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 19, 4:50 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
450 PM EDT FRI JUL 19 2013
VAZ010-WVZ042-192115-
BLAND VA-MERCER WV-
450 PM EDT FRI JUL 19 2013
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
NORTH CENTRAL BLAND COUNTY IN SOUTHWEST VIRGINIA...
SOUTHEASTERN MERCER COUNTY IN SOUTHEAST WEST VIRGINIA...
* UNTIL 515 PM EDT
* AT 447 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR CERES...MOVING TO THE NORTHEAST AT 5
MPH.
* VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON
ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
EXPECT FREQUENT CLOUD TO GROUND LIGHTNING WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
PRINCETON...
AND CERES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
&&
LAT...LON 3740 8108 3728 8099 3727 8101 3726 8099
3725 8101 3722 8117 3733 8122
TIME...MOT...LOC 2047Z 247DEG 6KT 3730 8112
MBSSpecial weather statement, Jul 19, 5:12 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 512 PM EDT FRI JUL 19 2013 VAZ012-192145- WYTHE VA- 512 PM EDT FRI JUL 19 2013 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A * SPECIAL WEATHER STATEMENT FOR... CENTRAL WYTHE COUNTY IN SOUTHWEST VIRGINIA... * UNTIL 545 PM EDT * AT 508 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR WYTHEVILLE. THIS STORM WAS NEARLY STATIONARY. * PEA SIZE HAIL IS EXPECTED WITH THIS STORM. VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. EXPECT FREQUENT CLOUD TO GROUND LIGHTNING WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... WYTHEVILLE... AND COLEMAN STORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED. && LAT...LON 3683 8113 3690 8118 3699 8106 3686 8095 TIME...MOT...LOC 2108Z 238DEG 1KT 3689 8110 MBS
Special weather statement, Jul 19, 5:15 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
515 PM EDT FRI JUL 19 2013
VAZ011-192145-
GILES VA-
515 PM EDT FRI JUL 19 2013
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
SOUTHWESTERN GILES COUNTY IN SOUTHWEST VIRGINIA...
* UNTIL 545 PM EDT
* AT 513 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A DEVELOPING THUNDERSTORM NEAR WHITE GATE...MOVING TO THE
NORTHEAST AT 5 MPH.
* VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON
ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
EXPECT FREQUENT CLOUD TO GROUND LIGHTNING WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
AND WHITE GATE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
&&
LAT...LON 3732 8085 3719 8079 3717 8081 3716 8088
3719 8087 3719 8088 3718 8089 3722 8094
3724 8095
TIME...MOT...LOC 2113Z 247DEG 6KT 3722 8090
MBSSpecial weather statement, Jul 19, 5:27 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 527 PM EDT FRI JUL 19 2013 VAZ010-012-192200- BLAND VA-WYTHE VA- 527 PM EDT FRI JUL 19 2013 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A * SPECIAL WEATHER STATEMENT FOR... SOUTHEASTERN BLAND COUNTY IN SOUTHWEST VIRGINIA... NORTH CENTRAL WYTHE COUNTY IN SOUTHWEST VIRGINIA... * UNTIL 600 PM EDT * AT 526 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BLAND...MOVING TO THE NORTHEAST AT 5 MPH. * PEA SIZE HAIL IS EXPECTED WITH THIS STORM. VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. EXPECT FREQUENT CLOUD TO GROUND LIGHTNING WITH THIS STORM. * THE STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHEASTERN BLAND AND NORTH CENTRAL WYTHE COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED. && LAT...LON 3701 8108 3708 8113 3715 8099 3701 8092 TIME...MOT...LOC 2126Z 247DEG 6KT 3704 8107 MBS
Special weather statement, Jul 19, 5:30 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
530 PM EDT FRI JUL 19 2013
VAZ019-023-024-192200-
ALLEGHANY VA-ROCKBRIDGE VA-BOTETOURT VA-
530 PM EDT FRI JUL 19 2013
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
EASTERN ALLEGHANY COUNTY IN WEST CENTRAL VIRGINIA...
SOUTHWESTERN ROCKBRIDGE COUNTY IN WEST CENTRAL VIRGINIA...
NORTHEASTERN BOTETOURT COUNTY IN WEST CENTRAL VIRGINIA...
* UNTIL 600 PM EDT
* AT 526 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A DEVELOPING THUNDERSTORM NEAR GALA...MOVING TO THE
NORTHEAST AT 5 MPH.
* VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON
ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
EXPECT FREQUENT CLOUD TO GROUND LIGHTNING WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
EAGLE ROCK...
NATURAL BRIDGE...
IRON GATE...
GLEN WILTON...
AND LONGDALE FURNACE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
&&
LAT...LON 3763 7952 3759 7979 3775 7988 3785 7970
3784 7969 3787 7966 3787 7965 3786 7965
TIME...MOT...LOC 2126Z 247DEG 6KT 3770 7976
MBSSpecial weather statement, Jul 19, 5:52 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
552 PM EDT FRI JUL 19 2013
VAZ011>013-192245-
GILES VA-WYTHE VA-PULASKI VA-
552 PM EDT FRI JUL 19 2013
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
SOUTHERN AND EASTERN GILES COUNTY IN SOUTHWEST VIRGINIA...
NORTHEASTERN WYTHE COUNTY IN SOUTHWEST VIRGINIA...
PULASKI COUNTY IN SOUTHWEST VIRGINIA...
* UNTIL 645 PM EDT
* AT 547 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BANE TO COLEMAN
STORE...MOVING TO THE EAST AT 15 MPH.
* DIME SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE
STORMS. EXPECT FREQUENT CLOUD TO GROUND LIGHTNING WITH THIS LINE OF
STORMS.
* LOCATIONS IMPACTED INCLUDE...
NEWPORT...
ALLISONIA...
PULASKI...
POPLAR HILL...
AND DUBLIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT STAY IN THE OPEN OR SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. SEEK SHELTER INSIDE A STURDY BUILDING OR IN A VEHICLE.
&&
LAT...LON 3691 8104 3734 8069 3732 8044 3727 8050
3724 8061 3721 8061 3719 8059 3720 8051
3720 8052 3718 8056 3715 8054 3712 8059
3709 8058 3688 8073 3685 8085
TIME...MOT...LOC 2147Z 283DEG 15KT 3726 8074 3692 8100
RABThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 11:40 AM EDT | Special Weather Statement | RNK | Patrick | 65 min |
| Jul 19, 11:43 AM EDT | Severe Thunderstorm Warning | RNK | Grayson | 47 min |
| Jul 19, 12:02 PM EDT | Special Weather Statement | RNK | City of Galax | 43 min |
| Jul 19, 12:12 PM EDT | Special Weather Statement | RNK | Patrick | 48 min |
| Jul 19, 12:43 PM EDT | Special Weather Statement | RNK | Carroll | 47 min |
| Jul 19, 1:06 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Patrick | 54 min |
| Jul 19, 1:19 PM EDT | Special Weather Statement | RNK | City of Salem | 41 min |
| Jul 19, 1:26 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Grayson | 64 min |
| Jul 19, 1:34 PM EDT | Special Weather Statement | RNK | Giles | 86 min |
| Jul 19, 1:44 PM EDT | Special Weather Statement | RNK | Franklin | 46 min |
| Jul 19, 2:10 PM EDT | Special Weather Statement | RNK | City of Galax | 35 min |
| Jul 19, 2:25 PM EDT | Special Weather Statement | RNK | Montgomery | 35 min |
| Jul 19, 2:45 PM EDT | Special Weather Statement | RNK | Giles | 30 min |
| Jul 19, 2:59 PM EDT | Special Weather Statement | RNK | Bath | 61 min |
| Jul 19, 3:15 PM EDT | Special Weather Statement | RNK | Craig | 30 min |
| Jul 19, 4:38 PM EDT | Special Weather Statement | RNK | Alleghany, City of Covington | 37 min |
| Jul 19, 4:46 PM EDT | Severe Thunderstorm Warning | RNK | Botetourt, Roanoke, City of Roanoke | 29 min |
| Jul 19, 4:59 PM EDT | Severe Thunderstorm Warning | RNK | Botetourt | 31 min |
| Jul 19, 5:12 PM EDT | Special Weather Statement | RNK | Wythe | 33 min |
| Jul 19, 5:15 PM EDT | Special Weather Statement | RNK | Giles | 30 min |
| Jul 19, 5:27 PM EDT | Special Weather Statement | RNK | Bland | 33 min |
| Jul 19, 5:30 PM EDT | Special Weather Statement | RNK | Botetourt | 30 min |
| Jul 19, 5:44 PM EDT | Areal Flood Advisory | RNK | Grayson, Smyth | 2 hr |
| Jul 19, 5:52 PM EDT | Special Weather Statement | RNK | Giles, Pulaski | 53 min |
| Jul 19, 6:29 PM EDT | Severe Thunderstorm Warning | RNK | Giles, Montgomery, Pulaski, City of Radford | 46 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.